Message Boards » General Diet and Weight Loss Help

TOPIC: Are any ladies on Depo Provera and trying to lose weight?

 
Ic_disabled_photos
Topic has been inactive for 30 days or more and images have been disabled.
Display All Images
June 2, 2011 4:01 PM
So I've been on the Depo shot (birth control) for about 6 months and one of the major side affects is weight gain, like weight gain that you can't seem to take off unless you switch birth control. I've gained about 5 pounds since being on it but I do admit I wasn't necessarily eating right though these past few months so I was wondering is anyone else is trying to lose weight while on Depo or has had success losing weight on Depo? Please let me know any tips or tricks!
June 2, 2011 4:03 PM
i have been on it two years, and between last september to december i lost 40 pounds.
i am a bit stuck not but , can't blame it on the depo as i have lost rather nicely put until this year
Edited by FairyMiss On June 2, 2011 4:04 PM
June 2, 2011 4:04 PM
I’m on Alesse and I feel that’s what’s keeping me from losing weight. I mean i’m doing all that I need to but nothing...I’m wondering as well what others have to say about this.
  5410148
June 2, 2011 4:05 PM
I know you are asking for fellow support, but I found Depo to be hell. It totally messed with my body and mind. I hope that everything goes well for you and you are able to lose weight. :) Hopefully after being on it for a little longer you'll even back out. Good luck!
June 2, 2011 4:08 PM
So far it hasn't had any side effects but slight weight gain so that's why I've stayed on it, it really is just convenience. I'm about to get my 3rd shot in a week and if I don't lose any weight/gain more weight in those next 3 months I think I'm going to get off of it.
June 2, 2011 4:08 PM
meh I was on it for 3 years and during those 3 years I gained 70 pounds :( I was eating probably 1600 calories a day and walking too.
  6493983
June 2, 2011 4:16 PM
I was on it for almost two years and I gained aloooot of weight, I would say close to thirty pounds. I tried losing weight while on it but it was just stubborn. I would lose weight really slow and when I found out what it was I switched and started losing weight at a faster pace.
  302666
June 2, 2011 4:20 PM
I did lose weight while I was on it, however, my doctor took me off of it because he said based on what I was eating and how I was exercising, I should have been losing weight a lot faster. So he took me off of it, went on ortho-tricyclen low and have lost weight at a much better rate than before! I'm happy that I switched, but basically what it does is fight against you trying to lose weight since the side effect of it is weight gain. Later, I found out that I had friends that gained like 20 to 40lbs in a 3 month span while on it.
  1342915
June 2, 2011 6:26 PM
Well, I have been on the shot for... 9 years. I am in love with it. I bet I have gained oh about 20-30 in those 9 years. BUT. I was a out of control eater. like a entire bag of doritos , 5-6 mt. dew a day, out of control. Like 2 ranch snack wraps, large Fry and a large sweet tea from McDonalds, about twice a week, crazy out of control.

I have been on here since the end of April and I have lost 12.5 pounds. not too shabby. I love the convenience of the shot. I got preg with my twins on the pill. Personally, I will never get off of this shot ever. I would get a tubal but the no periods are the best part for me!
  6530166
June 2, 2011 7:02 PM
QUOTE:

So far it hasn't had any side effects but slight weight gain so that's why I've stayed on it, it really is just convenience. I'm about to get my 3rd shot in a week and if I don't lose any weight/gain more weight in those next 3 months I think I'm going to get off of it.


I gained weight and turned into a raging b!tch. Like throwing things kind of b!tch. Never was like it before, or now. Plus, I gained about 40lbs while on it and had constant spotting for over 6 months. Each person is different, but my main issues didn't pop up until about 5-6 months in. I always hope that other women don't go through what I did while on it, but I do like to share my experience for women who are considering it. :)
June 2, 2011 7:45 PM
I was on Depo for almost 5 years and I gained almost 40 pounds while on it, but at the same time I was playing basketball and really active and then switched to a less active life when I went to college. I am now off the shot and excited to see if the weight will now come off faster.
  4336874

Reply

Message Boards » General Diet and Weight Loss Help

Posts by members, moderators and admins should not be considered medical advice and no guarantee is made against accuracy.